It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board

  • Severe Allergic Reaction To Spironolactone

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 06-05-2004, 05:57 PM   #1
    lonetexans
    Newbie
     
    Join Date: Jun 2004
    Posts: 4
    lonetexans HB User
    Arrow Severe Allergic Reaction To Spironolactone

    I have never had bad acne. In fact my face has always been pretty much blemish free, but after having children I started to get small blemishes under the skin that sometimes turn into them. My daughter is 10, and my son is 4, so it obviously hasn't been a major problem for me having waited all this time to go. We just got insurance and I went to the dermatologist about my problems. They prescribed 50 mg of Spironolactone for me on Wednesday of last week. I took one pill Wednesday evening. Within 30 minutes, I was itching all over, my heart was pounding out of my chest, I was red from head to toe, I couldn't catch my breath, I was burning hot, shaking all over, etc. It was horrible. I went to the emergency room and was treated w/ IV steroids, pepcid and benedryl. I was instructed to continue taking scripts of these for 5 days. I'm trying to taper off the steroids because they, or something to do with this whole episod, have sent me into a state of severe depression. I seem to feel fine when I first wake up, but within an hour my heart is racing, I feel dizzy, jittery and sick to my stomach. So on Thursday, Friday and today I have taken 1 25 mg tablet of benedryl and a small dose of 50 mg of prednisone. I weigh about 240, so the dose is correct on those. On Thursday I took 1 tablet of prednisone in the morning and one in the afternoon. On Friday I just took one tablet in the morning, and today I took 1/2 a prednisone this morning and 1/2 this afternoon.

    I'm sure I'm just suffering the effects of all that I've been through the last couple of days, but I'm concerned because of: my sudden severe depression, my heart is racing, I'm exhausted, I can't get out of bed and have no energy, it's a little hard to catch my breath, I'm jittery, I feel just really out of sorts (my short term memory is bad, I'm forgetting things, my motor skills are slow, I'm kind of in a daze, etc.).

    I'm guess I'm going back to the doctor on Monday, but I really don't even know which doctor to go to. I don't have a regular PCP right now, it seems like I would only see the dermatologist if I needed additional help w/ acne (which I could care less about now), and it's not an emergency now so I don't think I should go back to ER. I guess I need to check into either a PCP or an internal medicine doctor. But before Monday, I found this site and thought someone may have more info on this for me.

    Thanks!

    Last edited by lonetexans; 06-05-2004 at 06:08 PM.

     
    Sponsors Lightbulb
       
    Old 06-06-2004, 11:59 AM   #2
    Mic1980
    Member
     
    Join Date: Oct 2003
    Posts: 70
    Mic1980 HB User
    Re: Severe Allergic Reaction To Spironolactone

    I also had an allergic reaction to spiro, though nothing like that. Mine showed up about a week later, raised red welts and itchy rash all over my legs. I would think the way you are feeling now is a result of all the meds they gave you for a reaction. But yes, it would be good to see a doctor. I recently moved and did not have a PCP, and I was able to get in right away at my hospital's "Family Medicine Institute," which is where residents from the hospital first go to practice medicine. You can usually get in the same day at these places as so many residents are available to see you. Also see if any hospitals in the area have an "Express Care" unit, which is like a step down from ER, if you don't feel this warrants another ER visit. Good luck!

     
    Old 06-06-2004, 08:13 PM   #3
    kc_sunshine101
    Junior Member
    (female)
     
    Join Date: Apr 2004
    Posts: 38
    kc_sunshine101 HB User
    Re: Severe Allergic Reaction To Spironolactone

    I had the same reaction as Mic1980!! Stop taking it and call your doc first thing in the AM!!

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Child with severe asthma and needing flu shot ldozz Asthma 1 03-30-2010 05:15 AM
    Severe Allergic reaction, please help! jenny702 Allergies 6 08-26-2008 03:57 AM
    Doritos Allergy: Very Severe AND New! Amymc Allergies 7 01-26-2008 07:20 PM
    Allergic to Levaquin, Amoxicillin and possibly Cipro Galaxy_Sug Allergies 6 06-01-2007 08:48 AM
    Antihypertensive drugs and allergic reactions flowergirl2day High & Low Blood Pressure 11 05-31-2007 05:21 PM
    Severe Alergic reaction to Embreal zoey1 Arthritis 1 04-30-2007 11:35 PM
    After severe allergic reaction Jules_13 Allergies 2 09-29-2004 03:28 PM
    pulmonary edema w/o swollen feet & hands? ol'lady Heart Disorders 16 11-10-2003 03:41 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 01:40 AM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!